I was just precribed Flonase for allergies to the air qualtiy (smog!) and mold. I have been feeling horrible. Bad headaches, fluish, nausea. Could Flonase be causing these symptoms? Do they continue? Is this common? Thanks for any help!
It sounds to me like you might have a sinus infection. Using the Flonase, probably helped to "unstuck" it and finally drain. Now that it is draining you are having symptoms. Do you have any nasal discharge or Post nasal drip? PND can definately cause nausea.
Hi,I also have had unusual reactions to flonase after trying it 3 separate times over a 6 month period. I suspect my reactions may have been due to a previous head injury that was not completely healed & I may have been making matters worse by putting cortisone on injured nasal tissue.Please use caution when using coricosteroid nasal sprays on damaged nasal tissue!
Could be a side effect or the sinus infection thing, but Flonase is a steroid that makes you more suceptible to viral infection, and cold/flu season is in full swing! You may be getting a cold. I have a post with a similar question on here. I was warned when I was first prescribed Flonase that a common side effect is viral infection because using flonase is basically supressing your immune system. Those of us with allergies have an overactive immune system, unfortunately, when using steroids, it supresses the whole thing.
DS born 07/05/2003
DD born 3/24/2005
Where did you get the information on Flonase making you more suceptible to viral infections? I have done alot of research on this since I started taking it and I have seen nothing that states this. I was told by my allergy doctor the reason it was good is that it does not enter the blood system, so you can use it long term. If it does not enter the blood system then how can it make you more suceptible to viral infections?
My doctors told me that the steroid works directly on your nasal tissue, making the nasal tissue more suceptible to allowing the inhaled virus to be absorbed. Many many viruses are airborne and inhaled. These are the kinds that you are more prone to.
If you think about it, mucous production is part of your immune system. It helps keep our bodies from inhaling and absorbing things that shouldn't be there, so when you supress that, it makes sense to think that viruses could get in easily. Plus steroids do weird things to your tissues in general to make them weaker and more suceptible, the steroid itself doesn't have to get into your blood stream.
I am using Flonase. It's very safe for pregnancy because it isn't absorbed into the blood stream and it's been wonderful to have something while I'm PG. But I got a sheet with it when I picked up the prescription that listed the most common side effects as "Headache, sore throat, and viral infection."
So that's where I got my information from.
DS born 07/05/2003
DD born 3/24/2005
i was prescribed flonase a few short days ago and one side effect i have is that i have an acidic taste in my throat. i've also been coughing more since starting that along with allegra. i don't know if i have a cold on top of my allergies or if it's all just the allergies, but no matter what i've been prescribed, it never gets rid of all the phlegm in my throat.
Hi Santo,If you are tolerating both the Flonase & Allegra,great. My dr explained that neither worked well right away,it would take maybe up to a couple weeks to get the desired response. The phlegm in your throat may take a while to clear as sounds like the combination of the 2 drugs is opening up your sinuses & allowing the crud to move out as that is what it is supposed to do. I also remember getting that awful taste in my mouth besides all the other side effects. Hope you are feeling better.
hey pj- your post has made me feel a lot better, i just started my own thread complaining about this stubborn phlegm and how scary/annoying it is. i'm so glad i am not the only one- the nurse did say that i should give it two weeks, and if it's not better then, i will be referred to an allergist. i will just hang in there and let the meds do their work. thank you so much for your reply.